Community Forum Archive

The Epilepsy Community Forums are closed, and the information is archived. The content in this section may not be current or apply to all situations. In addition, forum questions and responses include information and content that has been generated by epilepsy community members. This content is not moderated. The information on these pages should not be substituted for medical advice from a healthcare provider. Experiences with epilepsy can vary greatly on an individual basis. Please contact your doctor or medical team if you have any questions about your situation. For more information, learn about epilepsy or visit our resources section.

Keppra Rage - Anyone prescribed Magnesium to combat this?

Mon, 11/18/2019 - 14:11
Hello, I am reading though these posts and I am curious if any/many of you were prescribed Magnesium when you started taking Keppra? My doctor warned me about the Keppra rage and suggested 600mg of Magnesium which should combat them. I've been on Keppra for a couple of years and luckily I have not experienced this side effect.

Comments

When my epilepsy started up

Submitted by burninginside on Mon, 2019-11-18 - 20:07
When my epilepsy started up again at 17 I was first prescribed Keppra and the rage is real. I vividly remember a classmate bumping into my table and it took every ounce of self control to not throw the table at him, it's terrifying. Finding the right epilepsy medication is truly just choosing your poison, which side effects are easier to live with. I switched to lamotragene a couple months after. Drowsiness, insomnia and nausea felt like a better trade off opposed to the spontaneous urge to physically hurt anyone for a tiny disturbance.

I’ve been prescribed

Submitted by Patriotrehab on Mon, 2019-11-18 - 22:24
I’ve been prescribed Magnesium for migraine prevention and it was while I was on Keppra, but I didn’t have the rage problem with Keppra. Magnesium didn’t help my migraines and it had its own side effects, but I think I was taking more than you are prescribed. I can’t recall now. So, I discontinued it. Hope it helps!

Hi, Thank you for posting.

Submitted by Anonymous on Tue, 2019-11-19 - 09:56
Hi, Thank you for posting. Treatment and how your body will react to certain medications or vitamins varies for each individual, as Gianna & another user shared, with their experiences with seizure medications. It’s important that you’re following- up with your healthcare team to determine what individual treatment plan is best for you and if you experience any changes side effects, symptoms, seizure types, frequency and behaviors.The goal of treatment with medicines should be –No Seizures and No Side Effects. However, we know that some individuals may experience too many side effects, that are very bothersome or cause other health problems. To learn more about medications you take, please visit: https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-and-epilepsy-medicines/side-effectsTo learn about complementary health approaches to epilepsy, please visit: https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/complementary-health-approaches It may be helpful to keep a journal or diary. My Seizure Diary: https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-diaryisa great tool for identifying & tracking seizures, setting reminders, managing medications & side effects, setting reminders, recording medical history, moods, behaviors, triggers,and other personal experiences, that may affect seizures and wellness, which can be shared with your healthcare team. Additionally, you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support,guidance, and access to national and local resources. 1-800-332-1000, or [email protected]. epilepsy.com/helpline

Sign Up for Emails

Stay up to date with the latest epilepsy news, stories from the community, and more.